MENTOR TEXAS MENTOR MEMORYGEL XTRA BREAST IMPLANT; PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED
Back to Search Results |
| Catalog Number |
SHPX490 |
| Medical Device Problem Code |
Adverse Event Without Identified Device or Use Problem (2993)
| Health Effect - Clinical Code |
Capsular Contracture (1761)
| Date of Event |
02/20/2025
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
At the time of this report, mentor has received no information regarding explantation or an expected explantation date.It is unknown at this time if the device will be made available for return.As a result, no product failure analysis can be conducted, and no determination of possible contributing factors can be made.As such, the investigation will be closed.If the complaint device is received in the future, the investigation will be reopened and conducted as appropriate.Lot number 9442020: manufacturing date: march 09, 2020, expiration date: march 05, 2025.A manufacturing record evaluation (mre) was performed, and no anomalies were found related to this complaint.In addition, the mre verifies that the device was manufactured in accordance with documented specification and procedures.Lot number 9403062: manufacturing date: december 02, 2019, expiration date: november 20, 2024.A manufacturing record evaluation (mre) was performed, and no anomalies were found related to this complaint.In addition, the mre verifies that the device was manufactured in accordance with documented specification and procedures.Reason for device explant and/or reoperation: no information regarding explantation or an expected explantation date has been received.D4: full udi currently unavailable since the exact lot of the suspected device cannot be determined with the available information.Mentor is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which mentor has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, mentor, or its employees that the report constitutes an admission that the device, mentor, or its employees caused or contributed to the potential event described in this report.Manufacturer¿s reference number: (b)(4).
Event or Problem Description
It was reported that a female patient underwent a breast surgery with a 490cc mentor memorygel xtra breast implant and experienced capsular contracture (baker grade unknown) on an unknown side post-operatively.At the time of this report, mentor has received no information regarding explantation or an expected explantation date.The patient reported two device lot/serial numbers, however, it is unknown which lot/serial number belongs to the impacted side.If more information becomes available, mentor will submit a supplemental report accordingly.
Additional Manufacturer Narrative
On march 12, 2025, mentor received additional information reporting that the device was explanted on (b)(6) 2025.Since the device has not been returned for analysis, no product failure analysis can be conducted, and no determination of possible contributing factors can be made.As such, the investigation will be closed.If the complaint device is received in the future, the investigation will be reopened and conducted as appropriate.Reason for device explant and/or reoperation: capsular contracture.It was clarified that the patient's impacted side for this report is the left side (serial number (b)(6).The capsular contracture's baker grade was baker grade 3.The patient had severe deformity and displacement of the implant (high).The patient's replacement device on the left side was reported to be a 560cc mentor memorygel xtra breast implant (catalog number shpx560).The patient's ethnicity was updated to not hispanic/ latino.The patient's race was updated to white.The date of event has been updated to february 20, 2025.Manufacturer¿s reference number: (b)(4).
Additional Manufacturer Narrative
On april 14, 2025, the mentor failure analysis lab has received the device for evaluation.On april 14, 2025, the evaluation for the device was completed.Device evaluation summary: during visual evaluation, no apparent damage or visual anomalies were observed on the smooth high profile xtra 490cc returned device.Regarding the reported capsular contracture condition, there are not enough details to determine the factors that may have caused this condition.Capsular contracture in the patient¿s breast might be the result of the body¿s individual physiological response to the implantation of a foreign object in soft tissue.Further, capsular contracture is a known complication associated with these devices and is referenced in our current product insert data sheet.The american society of plastic surgeons recommends and encourages member surgeons to always submit breast implants, capsules, and effusion to pathology for examination.As part of mentor's quality process, all devices are manufactured, inspected, and released according to approved specifications.Based on the results of this investigation, it was determined that the product met the manufacturing release criteria: since no malfunction was observed during the investigation.No corrective and preventive action (capa) is required now.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post-market surveillance.Manufacturer¿s reference number: (b)(4).